Patient :Hello, my name is Oscar.I'm diabetic, have been since I was 13 years old. I now am 24 years old, recently my endocrinologist have increased my basil insulin(lantus) to 20 units, I take this in the AM. I have been having to many lows lately, this has been occurring during day and night. I also take fast acting insulin(novolog) I properly measure my carbs and measure my glucose before meals. Example tonight for dinner I had some pizza, I had about 4 slices .... Since I've been aware of the hypoglycemia I took half of the dose I would normally take and even so I underwent into low sugar levels 44 to be exact.... Why is this happening? I'm thinking about lowering the basil insulin to 15 units.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.